Alert archive / Illinois / Wind Advisories in 2009

Wind Advisory 9, NWS Chicago, IL

September 28, 20098 counties in Illinois; Lake County, Porter County, Indiana

NWS Chicago, IL issued this wind advisory at Sep 28, 2009, 4:29 AM CDT for 8 counties in Illinois; Lake County, Porter County, Indiana. It took effect at Sep 28, 2009, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2009, 4:29 AM CDT (09:29 UTC)
In effect from
Sep 28, 2009, 10:00 AM CDT
Expired
Sep 28, 2009, 7:00 PM CDT
In force
9 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, DuPage County, IL, Kane County, IL, Kendall County, IL, Lake County, IL, McHenry County, IL, Winnebago County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 42 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1417 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLOT 280929
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 AM CDT MON SEP 28 2009

...STRONG WIND WILL OCCUR IN NORTHERN ILLINOIS AND NORTHWEST
INDIANA...

.AN INTENSE SURFACE LOW WILL MOVE FROM LAKE SUPERIOR TO QUEBEC
TODAY. THE WIND WILL BE STRONG AS THE CHANGE IN PRESSURE WITH
DISTANCE IS VERY LARGE WITH THIS LOW. THE COLDER AND DENSER AIR
WILL MOVE INTO NORTHEAST ILLINOIS TODAY. 

ILZ003>006-011>014-020-022-INZ001-002-281730-
/O.NEW.KLOT.WI.Y.0009.090928T1500Z-090929T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-DE KALB-KANE-DUPAGE-COOK-KENDALL-
WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...DEKALB...AURORA...WHEATON...CHICAGO...OSWEGO...
JOLIET...GARY...VALPARAISO
429 AM CDT MON SEP 28 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

THERE WILL BE A NORTHWEST WIND 25 TO 35 MPH WITH POSSIBLE GUSTS OF 
50 MPH TODAY. THIS WILL OCCUR LATE MORNING AND AFTERNOON. THE AREA
AFFECTED BY THIS WIND WILL BE NORTH CENTRAL ILLINOIS...NORTHEAST
ILLINOIS AND NORTHWEST INDIANA. THE WIND WILL DECREASE IN SPEED
TONIGHT. THERE COULD BE SOME MINOR STRUCTURAL DAMAGE WITH A WIND 
GUSTS OF 45 MPH OR GREATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
3 follow-up statements
000 
WWUS73 KLOT 281645
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1145 AM CDT MON SEP 28 2009

ILZ003>006-011>014-020-022-INZ001-002-290000-
/O.CON.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-DE KALB-KANE-DUPAGE-COOK-KENDALL-
WILL-LAKE IN-PORTER-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...DEKALB...AURORA...WHEATON...CHICAGO...OSWEGO...
JOLIET...GARY...VALPARAISO
1145 AM CDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON WITH
GUSTS TO 45 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IZZI
000 
WWUS73 KLOT 282028
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT MON SEP 28 2009

ILZ003>006-011>014-020-022-282130-
/O.CAN.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-DE KALB-KANE-DUPAGE-COOK-KENDALL-
WILL-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...DEKALB...AURORA...WHEATON...CHICAGO...OSWEGO...JOLIET
328 PM CDT MON SEP 28 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL SLOWLY DIMINISH SOME THIS EVENING...THOUGH IT WILL
REMAIN QUITE BREEZY THROUGH THE NIGHT.

$$

INZ001-002-290000-
/O.CON.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
328 PM CDT MON SEP 28 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
LIKELY CONTINUE UNTIL EARLY THIS EVENING...ESPECIALLY NEAR THE
LAKE MICHIGAN SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT EITHER SUSTAINED WINDS OF 30 MPH...OR
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

IZZI
000 
WWUS73 KLOT 290024
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CDT MON SEP 28 2009

...WIND ADVISORY HAS EXPIRED...

.WINDS HAVE DROPPED BELOW ADVISORY CONDITIONS ACROSS THE REGION
BUT STILL RELATIVELY GUSTY. THESE GUSTY WINDS ARE EXPECTED TO
PERSIST THROUGH TUESDAY AND GRADUALLY DECREASE IN INTENSITY AS A
LOW PRESSURE SYSTEM PULLS AWAY FROM THE GREAT LAKES REGION.

INZ001-002-290130-
/O.EXP.KLOT.WI.Y.0009.000000T0000Z-090929T0000Z/
LAKE IN-PORTER-
INCLUDING THE CITIES OF...GARY...VALPARAISO
724 PM CDT MON SEP 28 2009

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

GUSTY WINDS OF UP TO 40 CAN STILL BE EXPECTED OVERNIGHT INTO
TUESDAY AS A DEEP AREA OF LOW PRESSURE MOVES ACROSS SOUTHEAST
CANADA.

$$

HALBACH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Sep 28, 4:14 AM CDT, 15 minutes earlier.

Area forecast discussion, Sep 28, 4:14 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
414 AM CDT MON SEP 28 2009

.DISCUSSION...
305 AM CDT

TODAY AND TONIGHT...THE NORTHWEST WIND WILL GUST 40 TO 45 KNOTS.
WE WILL ISSUE A HIGH WIND ADVISORY FOR THIS LATE MORNING AND
AFTERNOON. THE CONDITIONS ARE MARGINAL BUT THERE MAY BE A PERIOD
OF 45 KNOT GUSTS. LAPSE RATES ARE FORECAST TO BE AROUND 9 DEGREES
PER KILOMETER. THAT WOULD PROVIDE A LOT OF MIXING. THE SURFACE
PRESSURE RISES WERE LARGE OVER SOUTHERN ILLINOIS AT 06 UTC. THE
PROFILER DATA AT 925 MB SHOWS 65 KNOT WIND OVER IOWA AT 04 UTC AND
60 KNOTS AT 06 UTC. UPSTREAM THE MINNEAPOLIS SOUNDING SHOWS 42
KNOTS AROUND 4300 FEET. THIS 500 MB TROUGH HAS A LOT OF KINETIC
ENERGY...THERE WAS A 180 METER HEIGHT FALL OVER MINNESOTA AT 00
UTC. A 120 KNOT JET STREAK WAS IN IOWA AT 06 UTC AND THE 200 MB
TEMPERATURE WAS -41 DEGREE CELSIUS OVER MINNESOTA. THE TROUGH WILL
DEEPEN AND MUCH COLDER AIR IS EXPECTED TO MOVE INTO THE GREAT
LAKES. THERE ARE SHOWERS THAT WILL MOVE THROUGH THIS MORNING.
THERE WILL BE SOME INSTABILITY THIS AFTERNOON. WE EXPECT A CHANCE
OF SHOWERS THIS AFTERNOON.  WE EXPECT THE WIND TO DECREASE
TO 15 TO 25 KNOTS TONIGHT. THE SURFACE LOW WILL BE OVER QUEBEC BY
12 UTC TUESDAY.  WE ADJUSTED THE TEMPERATURE FORECAST A LITTLE
USING MOS GUIDANCE.

WE WILL KEEP THE LAKE SHORE FLOOD WARNING IN EFFECT. A STRONG
NORTH WIND WILL PRODUCE LARGE WAVES ON THE SOUTH END OF THE LAKE.
WE WILL WATCH CAREFULLY THE WAVES ON THE SOUTHWEST END OF THE LAKE
BUT WE EXPECT THE WORST FLOODING FROM WAVES WILL BE ON THE SOUTH
END BECAUSE OF THE NORTH TO NORTHWEST WIND.

TUESDAY THROUGH FRIDAY... WE USED THE ECMWF MODEL FOR THE LONG
RANGE FORECAST. A LARGE HIGH WILL MOVE FROM THE GREAT PLAINS AND
ACROSS THE GREAT LAKES TODAY TROUGH FRIDAY. A LOW WILL DEVELOP
OVER SOUTH DAKOTA AND NEBRASKA. BY SATURDAY IT WILL MOVE OVER
CENTRAL ILLINOIS. WE WILL LEAVE A CHANCE OF THUNDERSTORMS AND
SHOWERS THURSDAY THROUGH SATURDAY. THERE WILL BE SOME LAKE EFFECT
SHOWERS TUESDAY AND WEDNESDAY. THIS IS BECAUSE COLDER AIR WILL BE
MOVING OVER THE WARMER WATERS OF LAKE MICHIGAN.

&&

.AVIATION...
1125 PM CDT

CURRENTLY...STG COLD FRONT EXTENDS FROM WRN LWR MI...SWWD ACROSS
NWRN IN AND CNTRL IL.

IN WAKE OF FROPA...CIGS/VIS TO GO VFR AS DRIER AIR...WITH DEW POINTS
RAPIDLY DROPPING TO UPR 30S ACROSS NWRN IL...QUICKLY ADVECTS ACROSS
REGION. BY LATE TONIGHT...COLD AIR FURTHER ACROSS MN/NRN IA
IS EXPECTED TO OVERSPREAD WRN GRTLKS AS WNWLY FLOW INCREASES.  CIGS
TO LWR TO HI RANGE MVFR AS THIS COLD AIR ARRIVES LATER TONIGHT.

ON MONDAY...AREA TO REMAIN IN REGION OF STRONG COLD ADVECTION WITH
OCNL MVFR CIGS AND A FEW INSTABILITY SHWRS IN AFTN.

ASIDE FROM THIS...MAIN CONCERN WILL BE WIND. WINDS IN THE PROCESS OF
SHIFTING TO WNW.  WATER VAPOR IMAGERY SUGGESTS STRONG SUBSIDENCE
MOVING INTO REGION FROM W...ASSD WITH IMPRESSIVE DOWNWARD AIR
TRANSPORT.  AS A RESULT...THESE WINDS WILL INCR TO ARNS 20 KTS WITH
FQT GUSTS ABV 30 KTS BY ARND 09Z...AS COLDER AIR ARRIVES LATER
TONIGHT. BY LATE MONDAY MORNING...COMBO OF STRONG COLD ADVECTION AND
SHALLOW DIURNAL INSTABILITY WILL LIKELY CAUSE SOME WIND GUSTS TO NR
40 KTS.

MERZLOCK

&&

.MARINE...
412 AM CDT

DEEP LOW PRESSURE CENTER LOCATED JUST N OF LAKE SUPERIOR EARLY
THIS MORNING WILL MOVE SE TO NORTHERN LAKE HURON TODAY. THE
POWERFUL COLD FRONT THAT IT SWEPT ACROSS LAKE MI LAST NIGHT
BROUGHT A SIGNIFICANT SURGE OF COOL AIR TO THE REGION. A
REINFORCING SURGE OF VERY COOL AIR WILL SPREAD SSE ACROSS THE
UPPER MIDWEST AND WESTERN GREAT LAKES LATER TODAY AND TONIGHT.

45 TO 55 KT WINDS WITHIN 1 KM OF SURFACE CIRCULATING AROUND THE
STRONG SYSTEM CURRENTLY AS MEASURED BY PROFILERS...88D AND
TERMINAL DOPPLER RADARS ACROSS THE REGION. THESE WINDS TO BE
EFFICIENTLY MIXED DOWN TO LAKE SURFACE AS VERY COOL AIR OVER WARM
LAKE WATER CREATES VERY UNSTABLE CONDITION AND STRONG TURBULENT
MIXING IN THE BOUNDARY LAYER.

THE LOW GRADUALLY WEAKENS AND MOVES OFF TO THE E AND NE ACROSS
QUEBEC BY TUE. AS A RESULT WINDS WILL SLOWLY DIMINISH...AND ARE
EXPECTED TO DROP BELOW STORM FORCE LATE TONIGHT...AND TO BELOW
GALE FORCE DURING TUE NIGHT.

TRS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...

IL...

WIND ADVISORY...
ILZ003-ILZ004-ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-ILZ014-ILZ020-ILZ022...
10 AM MONDAY TO 7 PM MONDAY.

IN...

LAKESHORE FLOOD WARNING...
INZ001-INZ002...
10 AM MONDAY TO 1 PM TUESDAY.

WIND ADVISORY...
INZ001-INZ002...
10 AM MONDAY TO 7 PM MONDAY.

LM...

STORM WARNING...
LMZ080-LMZ261-LMZ362-LMZ364-
LMZ366-LMZ563-LMZ565-LMZ567-
LMZ669-LMZ671-LMZ673-LMZ675-
LMZ777-LMZ779-LMZ868-LMZ870-
LMZ872-LMZ874-LMZ876-LMZ878
UNTIL 4 PM TUESDAY.

GALE WARNING...
NEARSHORE WATERS
UNTIL 4 PM TUESDAY.

&&
Hazardous weather outlook, Sep 27, 3:32 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
332 PM CDT SUN SEP 27 2009

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
282045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
332 PM CDT SUN SEP 27 2009 /432 PM EDT SUN SEP 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    DAMAGING WINDS IN EXCESS OF 70 MPH.
    HEAVY RAIN.
    CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS...WITH THE POTENTIAL TO PRODUCE DAMAGING
  WINDS...ARE FORECAST TO MOVE INTO NORTH CENTRAL ILLINOIS EARLY
  THIS EVENING. THE THUNDERSTORMS WILL THEN SWEEP QUICKLY EAST-
  SOUTHEASTWARD ACROSS THE AREA...MOVING INTO NORTHWEST INDIANA BY
  LATE EVENING AND EAST OF THE OUTLOOK AREA BY AROUND MIDNIGHT.

  DISCUSSION:

  A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
  EASTERN IOWA THEN RACE QUICKLY EASTWARD ACROSS NORTHERN ILLINOIS
  AND NORTHWEST INDIANA THIS EVENING. WINDS JUST ABOVE THE GROUND
  ARE VERY STRONG AND SHOULD PROVIDE AMPLE ENERGY FOR THE
  THUNDERSTORMS THIS EVENING TO PRODUCE LOCALLY DAMAGING
  WINDS...POSSIBLY IN EXCESS OF 70 MPH.

  STRONG NORTHWEST WINDS ARE LIKELY BEHIND THE COLD FRONT WITH
  GUSTS OF UP TO 45 MPH POSSIBLE FROM LATE EVENING INTO THE
  OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  NORTHWEST WINDS WILL CONTINUE TO GUST TO AROUND 40 MPH AT TIMES
  MONDAY.

  LARGE AND BATTERING WAVES WILL LIKELY RESULT IN SOME LAKE SHORE
  FLOODING ALONG THE NORTHWEST INDIANA SHORELINE EAST OF GARY FROM
  LATE MONDAY MORNING THROUGH EARLY TUESDAY MORNING.

  THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL PROBABLY BE NEEDED THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-282045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
332 PM CDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT EARLY THIS EVENING.

A LINE OF SHOWERS AND THUNDERSTORMS WILL RACE RAPIDLY ACROSS THE
NEARSHORE WATERS THIS EVENING...WITH WIND GUSTS OVER 50 KNOTS
POSSIBLE WITH THIS LINE OF STORMS.

GALE FORCE WINDS ARE LIKELY LATE THIS EVENING AND INTO THE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

GALE FORCE WINDS ARE LIKELY MONDAY THROUGH TUESDAY MORNING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-282045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
332 PM CDT SUN SEP 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

STORM FORCE WINDS ARE LIKELY FROM LATE THIS EVENING THROUGH THE
OVERNIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING...WITH WIND GUSTS OVER 50
KNOTS POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STORM FORCE WINDS ARE LIKELY THROUGH TUESDAY MORNING WITH GALE
FORCE WINDS LINGERING THROUGH THE AFTERNOON TUESDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

IZZI

In the hours before

Local storm report, Sep 27, 10:32 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1032 PM CDT SUN SEP 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     HAIL             GRIFFITH                41.52N 87.42W
09/27/2009  E0.75 INCH       LAKE               IN   TRAINED SPOTTER

            INTERSECTION OF INTERSTATE 80 AND KENNEDY AVE.

1026 PM     HAIL             GARY                    41.60N 87.34W
09/27/2009  E0.50 INCH       LAKE               IN   TRAINED SPOTTER

            AT INTERSECTION OF 165TH STREET AND CLINE AVE.

&&

ACS
Local storm report, Sep 27, 10:46 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1046 PM CDT SUN SEP 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     TSTM WND GST     VALPARAISO              41.48N 87.05W
09/27/2009  M65 MPH          PORTER             IN   TRAINED SPOTTER

&&

ACS
Local storm report, Sep 27, 10:53 PM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1053 PM CDT SUN SEP 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     TSTM WND GST     PORTAGE                 41.59N 87.18W
09/27/2009  E60 MPH          PORTER             IN   TRAINED SPOTTER

            SMALL TREE LIMBS DOWN ON LUTE ROAD.

&&

ACS
Local storm report, Sep 27, 11:16 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1116 PM CDT SUN SEP 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND DMG     ROMEOVILLE              41.65N 88.09W
09/27/2009                   WILL               IL   LAW ENFORCEMENT

            LARGE TREES AND BRANCHES 6-8 INCH DIAMETER DOWN, AS WELL
            AS POWER LINES DOWN. BELMONT NEAR 135TH.

0946 PM     HAIL             W MORRIS                41.37N 88.43W
09/27/2009  M0.25 INCH       GRUNDY             IL   EMERGENCY MNGR

1000 PM     TSTM WND GST     TINLEY PARK             41.57N 87.80W
09/27/2009  E60.00 MPH       COOK               IL   TRAINED SPOTTER

            SPOTTER ALSO REPORTED ESTIMATED ONE HALF INCH HAIL.

1002 PM     HEAVY RAIN       MONTGOMERY              41.73N 88.34W
09/27/2009  M0.47 INCH       KANE               IL   TRAINED SPOTTER

            STORM TOTAL. RAIN MEASURED NEAR INTERSECTION OF US 30 AND
            DOUGLAS ROAD.

1015 PM     HAIL             HOMEWOOD                41.56N 87.66W
09/27/2009  E0.25 INCH       COOK               IL   TRAINED SPOTTER

1022 PM     HAIL             5 WSW GARY              41.57N 87.44W
09/27/2009  M1.00 INCH       LAKE               IN   TRAINED SPOTTER

            HAIL UP TO 1 INCH.

1026 PM     HAIL             GARY                    41.60N 87.34W
09/27/2009  E0.50 INCH       LAKE               IN   TRAINED SPOTTER

            AT INTERSECTION OF 165TH STREET AND CLINE AVE.

1026 PM     HAIL             GRIFFITH                41.52N 87.42W
09/27/2009  E0.75 INCH       LAKE               IN   TRAINED SPOTTER

            INTERSECTION OF INTERSTATE 80 AND KENNEDY AVE.

&&

ACS
Local storm report, Sep 27, 11:38 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1138 PM CDT SUN SEP 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND GST     AURORA                  41.77N 88.29W
09/27/2009  M53.00 MPH       KANE               IL   MESONET

            RELAYED BY WGN.

0942 PM     TSTM WND GST     CHICAGO                 41.88N 87.63W
09/27/2009  M49.00 MPH       COOK               IL   MESONET

            NEAR WRIGLEY FIELD. RELAYED BY WGN.

&&

ACS

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 9:19 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will41 min
Sep 27, 9:24 PM CDTSevere Thunderstorm WarningLOTCook, Kendall, Will66 min
Sep 27, 9:25 PM CDTSpecial Marine WarningLOT95 min
Sep 27, 9:49 PM CDTTornado WarningLOTCook, Will26 min
Sep 27, 10:26 PM CDTSevere Thunderstorm WarningLOTIroquois49 min
Sep 27, 10:03 PM CDTSevere Thunderstorm WarningLOTLake, Porter57 min

Nearby

Wind Advisories in Illinois, 2009Wind Advisories in Indiana, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.